Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Raf

Weightlifting supplements some time after Accutane

Recommended Posts

As some of you may be familiar with the boards, you already know that I had had a course of Accutane some time ago and sice I haven't made any substantial training. I was aware of the kinda "prohibition" from any heavier training on the drug, so refrained from it entirely, just in case.

But only now have I noticed that my musclesgone flabby and even the pool didn't correct it out...

I am going to buy some concentrated protein powder, kreatine (for enhanced energy distribution), and L-carnitine (for improved process of fat burning) .

Do you happen to know of contraindications to any intake of these some 3-4 months after "tane"?

And how do you fare with your gym training after "tane" treatments?

Any advice is welcome.

btw, write your age,m/f, weight, ethnicity, time spent training wholly and a day, time after tane and the total dose/kg

ME: approx.25, M, 64 kg [lean :-) ], Caucasian, 0 years ](*,) , 0 a day :-$ (beginner), 4 mths after, 110/kg that means skin for a sin biggrin.gif .

Share this post


Link to post
Share on other sites

protein, creatine will do u no harm whilst on roaccutane. L-cart... is used for toning, whilst creatine high dose for bulking. Wouldn't recommend them together for bosybuiling purposes. I've been weight training for years. Also note i have not expeienced any increased acne due to training. Make sure hygiene is good though.

Share this post


Link to post
Share on other sites

to be to the point, I am not actually on accutane at the moment.

I was, and went off it about 4 months ago.

Still, have no idea whether the forceful training can negatively affect the whole matter i.e. deteriorate ur mass gain, performance, resistance to possible injury and the suppleness of the muscles and enduringness of joints (my joints don't feel generally mad good on and after tane, now and then I am prone to get the "crackings" of knees and elbows etc.).

and the pros, tell me whether the meds/substances specified aint gonna get my relevant blood levels elevated (chol. and the stuff of the liver).

help out a poorly slender former-acne guy smile.gif

Share this post


Link to post
Share on other sites

this is wat helps me when i wanna gain weight.

i eat alot of proteins, preferably not the shakes cuz they taste like ass for the most part. but protein in any way, food is always good. and do heavy reps with whatever exercise ur doin. even if its curls, start out light but finish with as much as u can handle. every workout increase the intensity and the ammount of weight ur lifting, and always force a few reps at the end cuz thats what counts in the end. aight peace

Share this post


Link to post
Share on other sites

Whey powder isolate, is formed through an ion exchange process, that filters protein isolate from milk. Granted, there are many added amino acids. Protein Powder, will NOT cause acne.. huge myth, it's simply not true.

If you are worried about wear/tear on your joints, consider taking a glucosamine supplement. Also remember to get some cardiovascular training in 3-4 times a week, for at least 30 minutes, Strength Training is great, but accompanied with cardio, you results will be much greater.

Always concentrate on your form, rather then repititions, when you have a solid form down, then you can concentrate on how much you are lifting. I've been researching and training for roughly 4 years now, I'm headed into the Sports Medicine (Field of Kinesiology) studies, if you have any questions feel free to ask..

Cheers

Share this post


Link to post
Share on other sites

hello guys

Your reassurance has much heartened me up in my weightlifting plans.

I'm taking a huge daily amount of kreatin for the loading phase for the second day.

Unfortunately enough, my rower (the machine) hasn't yet been delivered (since I bought in an internet auction) so I actually can't train for serious. I'm very eager to train, but I'm also concerned with how much strain my muscle can stand (for I wasn't into sports for some time, I'm quite without endurance and strength, goo (almost flawless) figure being my sole physical advatage: I'm almost 6 feet high and weigh only about 150 lbs (63 kilos to be precise).

But my skin is perfect it it is to stay so!

thanks skin_obsession - tell me whether my former accutane treatment's gonna spoil my results or not (they say that you mustn't lift on tane cuz the muscular tissue takes longer to recuperate or regenerate or whatsoever). I took the Shit last year during spring summer (:-(((( booou)

and early autumn. In fact, I tried to lift a little while on accutane but that was pure debacle, seriously! I think I even lost some mass (muscle cannibalism)due to that training (or attempt tp train smile.gif.

And by the way what are the ways to prevent muscle cannibalism (eating your own muscle mass) in the beginning of the training when ur mass is quite small and undeveloped yet. I'm gonna take creatine daily (mixed with glucose - how much of that to 5 grams [yanks: about 1/100 of a pound's weight] of crea?), and hi-tec protein.

And one thing: I actually HAVE noticed a little increased oliness of skin but owing to accutane this does not cause me to have lesions (so far at least).

glucosamine ? (it sounds like some sort of glucose) - is it safe? is it cheap enough (most important!)?

Share this post


Link to post
Share on other sites

RAF:

Are you saying that if one takes accutane , one should stay away from weight lifting??? that sucks, did your doctor tell you that??? I'm considering accutane as an option to cure my current acne, is it worth taking it??? and how long until you see real results??? Thank you very much in advance.

Share this post


Link to post
Share on other sites

Actually in my case my derm told me START lifting weights (I used to lift weights but I quit because I was thinking the weights were giving me acne, that was a stupid move I think). Anyway my derm put me on accutane shortly after I quit the weights and told me to start lifting weights because that lowers cholesterol which incidentaly goes up when taking accutane. Im currently on my third week of getting back to training and doing about 65% of the weight I was doing before. I had been off for about 5 months. Seems like the muscles remember.

Also, I've been taking whey protein (only 1 serving per day) while taking accutane and haven't noticed anything wrong. Make sure that if you do take protein supplements you take them ONLY after working out or as a quick meal for your non-workout days. Make your calories (protein, carbs, fats) from clean sources like chicken breast, lean beef, tuna, eggs, OATMEAL (king of kings), rice, pasta, beans, potatoes, etc. Always choose food over supplements when you have the time.

Share this post


Link to post
Share on other sites
RAF:

Are you saying that if one takes accutane , one should stay away from weight lifting??? that sucks, did your doctor tell you that??? I'm considering accutane as an option to cure my current acne, is it worth taking it??? and how long until you see real results??? Thank you very much in advance.

Share this post


Link to post
Share on other sites

thanks acneman

But I have always thought white flour, rice, pasta and potatoes are the carbohydrates of too high a glycemic load that is the nutritional value (calorie) compared to the gycemic value (speed of ingestion) is to high.

That makes them not too good, the oatmeal/porridge is far better.

Also the wholemeal foods are cleaner, IMO

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×